Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 28, 2012, 9:28 PM CDT for Greenwood County, Woodson County, Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 9:28 PM CDT (02:28 UTC)
- Expired
- Mar 28, 2012, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 50.0 mph
Counties Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:03 PM CDT | HAIL 0.75 | Madison, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 8:17 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS53 KICT 290228
SVRICT
KSC073-207-290330-
/O.NEW.KICT.SV.W.0023.120329T0228Z-120329T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1030 PM CDT
* AT 924 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GRIDLEY...OR 18 MILES
NORTHWEST OF YATES CENTER...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3785 9627 3817 9628 3817 9596 3804 9596
3804 9577 3784 9576
TIME...MOT...LOC 0228Z 310DEG 19KT 3802 9599
WIND...HAIL <50MPH 2.75IN
$$
SMITH4 follow-up statements
632
WWUS53 KICT 290246
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT WED MAR 28 2012
KSC073-207-290330-
/O.CON.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
946 PM CDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 1030 PM CDT...
AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE. THIS STORM WAS LOCATED 7 MILES EAST OF
HAMILTON...OR 18 MILES NORTHWEST OF YATES CENTER...MOVING SOUTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3785 9627 3817 9628 3817 9596 3804 9596
3804 9577 3784 9576
TIME...MOT...LOC 0245Z 323DEG 14KT 3799 9602
WIND...HAIL <50MPH 2.75IN
$$
SMITH781
WWUS53 KICT 290302
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT WED MAR 28 2012
KSC073-207-290330-
/O.CON.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
1002 PM CDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 1030 PM CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE. THIS STORM WAS LOCATED 8 MILES EAST OF HAMILTON...
OR 16 MILES WEST OF YATES CENTER...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN GREENWOOD AND WESTERN WOODSON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3785 9627 3817 9628 3817 9596 3804 9596
3804 9577 3784 9576
TIME...MOT...LOC 0302Z 325DEG 17KT 3794 9601
WIND...HAIL <50MPH 2.75IN
$$
SMITH139
WWUS53 KICT 290319
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT WED MAR 28 2012
KSC073-207-290330-
/O.CON.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
1019 PM CDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 1030 PM CDT...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED 6 MILES EAST OF
HAMILTON...OR 15 MILES NORTHEAST OF EUREKA...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN GREENWOOD AND NORTHWESTERN WOODSON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3804 9586 3786 9585 3789 9625 3817 9628
3817 9596 3804 9596
TIME...MOT...LOC 0319Z 332DEG 13KT 3794 9605
WIND...HAIL <50MPH 2.75IN
$$
SMITH285
WWUS53 KICT 290327
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT WED MAR 28 2012
KSC073-207-290337-
/O.EXP.KICT.SV.W.0023.000000T0000Z-120329T0330Z/
GREENWOOD KS-WOODSON KS-
1027 PM CDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODSON AND
NORTHEASTERN GREENWOOD COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3804 9586 3786 9585 3789 9625 3817 9628
3817 9596 3804 9596
TIME...MOT...LOC 0327Z 332DEG 13KT 3791 9603
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:34 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 28, 8:34 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 834 PM CDT WED MAR 28 2012 .MESOSCALE/CONVECTIVE UPDATE... CLUSTER OF SVR TSRA CONTINUES TO BUILD/PROPAGATE SLOWLY E/SE FROM GREENWOOD TOWARD WOODSON & ALLEN COUNTIES ALONG FAIRLY WELL-DEFINED SFC-850MB MOISTURE AXIS ORIENTED ALONG WEAK ELEVATED FRONTAL BOUNDARY. AS SUCH SVR #114 HAS BEEN ISSUED FOR ALL 3 COUNTIES TIL MID-NIGHT. THE VERY SLOW MOVEMENT OF THE CELLS NO DOUBT PRODUCES AN INCREASED THREAT FOR LOCALIZED FLOODING FROM NRN GREENWOOD TO NRN WOODSON COUNTIES. ALL WX/POPS/QPF HAVE BEEN FINE-TUNED. && .PREV DISCUSSION... /ISSUED 717 PM CDT WED MAR 28 2012/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU IMMEDIATE FOCUS (NO PUN INTENDED) IS ON FAIRLY LARGE CLUSTER OF SVR TSRA (CAPABLE OF GOLFBALL-SIZED HAIL) OCCURRING OVER NE & EC KS. THE SRN-MOST CELL WAS SITUATED OVER NRN GREENWOOD COUNTY. MOVG NE25KTS THIS CONVECTION WILL REMAIN N OF KCNU & HAVE THEREFORE ASSIGNED "VCTS" TO THIS TAF FOR THIS EVENING. SECOND FOCUS IS ON POTENTIAL FOR 1,000-1,500FT CIGS & 4-5SM VSBYS LATE TONIGHT/EARLY THU MORNING AS WEAK LWR-DECK TROF AXIS REMAINS SITUATED OVER WRN KS. RADIATIONAL COOLING COUPLED WITH CONTINUED NWD SURGING GULF MOISTURE SHOULD KEEP ALL 5 TERMINALS IN MVFR STATUS 10Z-14Z WITH ALL 5 TERMINALS RETURNING TO VFR STATUS BY 15Z. PREV DISCUSSION... /ISSUED 308 PM CDT WED MAR 28 2012/ DISCUSSION... THE PRIMARY FOCUS CONTINUES TO BE PERIODIC THUNDERSTORM CHANCES THROUGH THE WEEK. A BROAD MID/UPPER RIDGE WAS COVERING MUCH OF THE CENTRAL AND SOUTHERN CONUS WHILE A SUBTLE SHORTWAVE TROUGH WAS MOVING OVER SOUTHERN KANSAS EARLY THIS AFTERNOON. THE WARM FRONT HAS BECOME DIFFUSE MOST EVIDENT IN THE TD SPREADS LOCATED NEAR I-70 EARLY THIS AFTERNOON. STRONG CINH IS EXPECTED TO PRECLUDE MORE WIDESPREAD THUNDERSTORM DEVELOPMENT FURTHER SOUTH ALONG THE DRY LINE THIS AFTERNOON/EARLY EVENING BUT MAINTAINED HIGHER POPS ALONG AND NORTH OF THE DIFFUSE WARM FRONT BORDERING TOP CWA THIS EVENING/TONIGHT AS STRONGER 305K ISENTROPIC UPGLIDE BECOMES JUXTAPOSED ALONG THE NOSE OF THE LLJ. THE LATEST HRRR KEEPS THE MAIN AREA OF CONVECTION WELL NORTH OF THE FORECAST AREA...BUT MAINTAINED MID POPS ACROSS MUCH OF CENTRAL KANSAS WHERE THE ACTIVITY MAY DEVELOP BEFORE SHIFTING EASTWARD OUT OF THE AREA AFTER 09-11Z OR EARLIER. ANY STORMS THAT DEVELOP THROUGH TONIGHT MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THU-SUN...ABOVE NORMAL TEMPERATURES ARE ANTICIPATED THROUGH THE PERIOD WITH ANOTHER OPPORTUNITY FOR DEEP MOIST CONVECTION LATE THURSDAY AFTERNOON/THURSDAY NIGHT AS A SHORT WAVE TROUGH TRANSLATES RAPIDLY EAST OVER THE AREA. THE NAM IS MUCH MORE PROGRESSIVE WITH THE SFC TROUGH AXIS AND TRENDED POPS FURTHER EAST COMPARED TO THE PREVIOUS FORECAST KEEPING THE HIGHEST PROBABILITIES ALONG/EAST OF THE KANSAS TURNPIKE. SHORTWAVE RIDGING IS PROGGED TO RETURN TO THE CENTRAL PLAINS FRI-SAT LEADING TO FAIR WEATHER AND CONTINUED ABOVE NORMAL TEMPERATURES. TRENDED HIGHS ON FRI-SUN SLIGHTLY HIGHER WITH READINGS CLIMBING INTO THE LOW-MID 80S SAT-SUN. MON-WED...ANOTHER MORE ROBUST MID/UPPER TROUGH WILL RACE EASTWARD ACROSS THE CENTRAL PLAINS LATE SUNDAY INTO MONDAY BRINGING A RETURN TO SEASONABLE TEMPERATURES IN THE 60S INTO THE BEGINNING OF NEXT WEEK. PRECIPITATION CHANCES CONTINUE TO LOOK SLIM GIVIN THE PROGRESSIVE NATURE OF THE MID/UPPER TROUGH WITH A RETURN TO ABOVE NORMAL TEMPERATURES TOWARD THE MIDDLE OF THE WEEK. FIRE WEATHER... A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS CENTRAL KANSAS ON THURSDAY WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ALONG AND EAST OF THIS TROUGH. FURTHER WEST...LOW RELATIVE HUMIDITIES MAY COMBINE WITH GUSTY SOUTHWEST WINDS CREATING NEAR CRITICAL FIRE WEATHER CONDITIONS AT TIMES DURING THE AFTERNOON HOURS ON THURSDAY. GUSTY SOUTHWEST WINDS WILL RETURN LATE IN THE WEEKEND AHEAD OF A STRONG STORM SYSTEM MOVING OVER THE ROCKIES. GUSTY NORTHWEST WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT LATE SUNDAY NIGHT/EARLY MONDAY WITH A RETURN TO MORE SEASONABLE TEMPERATURES FOR THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 85 56 79 / 30 30 20 10 HUTCHINSON 60 83 54 78 / 30 20 20 10 NEWTON 60 82 57 78 / 30 20 20 10 ELDORADO 61 84 59 79 / 30 30 30 10 WINFIELD-KWLD 62 85 58 81 / 20 20 40 10 RUSSELL 55 80 49 79 / 20 20 20 10 GREAT BEND 58 81 51 78 / 20 20 20 10 SALINA 59 83 54 80 / 40 20 20 10 MCPHERSON 61 82 54 79 / 30 20 20 10 COFFEYVILLE 63 85 59 81 / 30 20 60 20 CHANUTE 61 84 59 81 / 60 20 60 10 IOLA 61 83 59 81 / 70 20 60 10 PARSONS-KPPF 62 85 59 80 / 40 20 60 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 28, 9:05 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 905 PM CDT WED MAR 28 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 905 PM CDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF DESTRUCTIVE BASEBALL-SIZED HAIL AND A FEW TORNADOES WILL CONTINUE FROM GREENWOOD...ACROSS WOODSON TO ALLEN COUNTIES THRU MID-NIGHT. FLASH FLOODING IS ALSO LIKELY... ESPECIALLY ACROSS NORTHERN GREENWOOD AND WOODSON COUNTIES THROUGHOUT THE NIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AFTERNOON AND THURSDAY NIGHT FOR LOCATIONS GENERALLY ALONG AND EAST OF THE KANSAS TURNPIKE. A FAST MOVING STORM SYSTEM WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS MAY PRODUCE PENNY-SIZED HAIL AND GUSTS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... FURTHER SKYWARN SPOTTER ACTIVATION IS LIKELY THE REST OF TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/MWM
In the hours before
Local storm report, Mar 28, 8:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL MADISON 38.13N 96.14W
03/28/2012 E1.00 INCH GREENWOOD KS TRAINED SPOTTER
&&
BDKLocal storm report, Mar 28, 8:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FUNNEL CLOUD 6 SE MADISON 38.07N 96.06W
03/28/2012 GREENWOOD KS TRAINED SPOTTER
LARGE WELL DEVELOPED FUNNEL CLOUD.
&&
BDKLocal storm report, Mar 28, 9:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL MADISON 38.13N 96.14W
03/28/2012 E4.25 INCH GREENWOOD KS LAW ENFORCEMENT
&&
BDKLocal storm report, Mar 28, 9:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 2 E MADISON 38.13N 96.10W
03/28/2012 E2.50 INCH GREENWOOD KS STORM CHASER
GOLFBALL TO TENNIS BALL SIZE HAIL.
&&
BDKLocal storm report, Mar 28, 9:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 4 E MADISON 38.13N 96.06W
03/28/2012 M1.75 INCH GREENWOOD KS TRAINED SPOTTER
A PLETHORA OF GOLFBALL-SIZED HAIL OCCURRING 2 MILES NORTH
OF HILLTOP.
&&
EPSLocal storm report, Mar 28, 9:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLOOD MADISON 38.13N 96.14W
03/28/2012 GREENWOOD KS STORM CHASER
STREET FLOODING IN TOWN, SIX INCHES DEEP IN DITCHES.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 30 min |
| Mar 28, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 30 min |
| Mar 28, 7:53 PM CDT | Tornado Warning | ICT | Greenwood | 22 min |
| Mar 28, 8:15 PM CDT | Tornado Warning | ICT | Greenwood | 30 min |
| Mar 28, 8:18 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Mar 28, 8:44 PM CDT | Tornado Warning | ICT | Greenwood | 46 min |
| Mar 28, 10:31 PM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Mar 28, 11:03 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| Mar 29, 5:32 PM CDT | Special Weather Statement | ICT | Harvey | 28 min |
| Mar 29, 5:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 50 min |
| Mar 29, 5:46 PM CDT | Special Weather Statement | ICT | Marion | 44 min |
| Mar 29, 5:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 35 min |
| Mar 29, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 61 min |
| Mar 29, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 30 min |
| Mar 29, 6:51 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Mar 29, 6:57 PM CDT | Special Weather Statement | ICT | Harvey | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.